Alert archive / Wisconsin / Gale Warnings in 2018
Gale Warning 28, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at Dec 16, 2018, 6:39 PM CST. It took effect at Dec 16, 2018, 7:00 PM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2018, 6:39 PM CST (00:39 UTC)
- In effect from
- Dec 16, 2018, 7:00 PM CST
- Expired
- Dec 17, 2018, 2:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
609 WHUS73 KMKX 170039 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 639 PM CST Sun Dec 16 2018 LMZ261-362-364-366-563-565-170800- /O.NEW.KMKX.GL.W.0028.181217T0100Z-181217T0800Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 639 PM CST Sun Dec 16 2018 ...GALE WARNING IN EFFECT UNTIL 2 AM CST MONDAY... The National Weather Service in Milwaukee/Sullivan has issued a Gale Warning...which is in effect until 2 AM CST Monday. * WINDS: Northwest gales to 35 knots this evening into the first part of the overnight hours. The strongest winds are expected to be in the vicinity of Rock Island Passage to Charlevoix this evening. * WAVES: 5 to 8 ft occasionally to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-170845- /O.CON.KMKX.SC.Y.0101.181217T0300Z-181217T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 639 PM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS: Northwest 15 to 25 knots. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
1 follow-up statement
750 WHUS73 KMKX 170226 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 826 PM CST Sun Dec 16 2018 LMZ261-362-364-366-563-565-170800- /O.CON.KMKX.GL.W.0028.000000T0000Z-181217T0800Z/ Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- 826 PM CST Sun Dec 16 2018 ...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM CST MONDAY... * WINDS: Northwest gales to 35 knots this evening into the first part of the overnight hours. The strongest winds are expected to be in the vicinity of Rock Island Passage to Charlevoix late this evening. * WAVES: 5 to 8 ft occasionally to 10 ft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ LMZ643>646-171200- /O.CON.KMKX.SC.Y.0101.181217T0300Z-181217T1500Z/ Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 826 PM CST Sun Dec 16 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST MONDAY... * WINDS: Northwest 15 to 25 knots. * WAVES: 1 to 3 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ www.weather.gov/mkx
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 16, 5:15 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Dec 16, 5:15 PM CST, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Milwaukee/Sullivan WI
515 PM CST Sun Dec 16 2018
.UPDATE...
No changes at this time. West to northwest winds will pick up
later this evening as colder air starts to build into the area.
Breezy conditions will persist through the first part of the day
on Monday.
&&
.AVIATION(00Z TAFS)...
VFR conditions are expected through the next 24 hours. West to
northwest winds will pick up later this evening as a front pushes
through the area, with a steady 10-15 knot breeze through the
night and the first part of the day on Monday. Winds will begin to
diminish by late Sunday morning into Sunday afternoon, as high
pressure pushes into the area.
&&
.PREV DISCUSSION... (Issued 226 PM CST Sun Dec 16 2018)
DISCUSSION...
Tonight and Monday...Forecast Confidence is high.
A deep low pressure area will continue across Hudson Bay and
Quebec, Canada through Mon. The trailing cold frontal passage
will be this evening when winds shift to nwly. The cold advection
will cool the high temps into the 30s for Mon. High pressure will
approach WI late in the day.
Monday night through Tuesday night - Confidence...Medium to High
Lingering effects of the low level thermal trough are expected into
early Tuesday. As the 850 ridge axis shifts east on Tuesday a
developing waa regime takes hold. This will result in a continuation
of above normal temperatures. A lead shortwave arrives Tuesday night
but at this time it appears column will be overall too dry. The NAM
shows more low level moistening than GFS later Tuesday night.
Wednesday through Friday - Confidence...Medium
Amplifying trough to the west with approaching surface trough
combined with increasing lower level moistening will result in
expanding rain chances. At this time the progs are suggesting a
rain precip type through Wednesday night. Withe the low level
trough/front still to our west, expecting the low level temps to
remain mild enough overnight to keep the precip type as rain. The
1000-500 millibar thicknesses and 850 temps point to the overall
warm nature as well. Leaned a bit towards MOS temps for Wednesday
night into Thursday. There is gradual cold air advection as
Thursday wears on and into Thursday night. A surge of additional
moisture is likely to ride northeastward later Thursday into
Thursday night. This in combo with a collapsing thermal profile
may lead to some light snow accums in parts of the east before the
qpf shifts east late Thursday night or early Friday morning. The
rest of Friday looks chilly with brisk conditions with axis of low
level cold pool across the area.
Saturday - Confidence...Low to Medium
Progs are suggesting a clipper that looks like it will largely
miss our area to the north per the GFS and especially the ECMWF.
The GEM is a little more aggressive. The blended pops have trended
towards the ECMWF/GFS with just some small glancing pops in our
north.
Sunday - Confidence...Medium
Colder air proggd to sweep in behind the clipper while southern
stream energy keeps a system to our south. However, the ECMWF
hints at the northwest edge clipping Chicago area. GFS well south.
So will stick with the dry guidance pops for now.
AVIATION(21Z TAFS)...VFR conditions this afternoon through
Monday.
MARINE...A Small Craft Advisory has been issued for the nearshore
waters from 03Z Mon until 15Z Mon for brisk northwest winds after
the passage of a cold front. Over the open waters, the brisk nwly
winds will reach 30 kts.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...None.
LM...Small Craft Advisory from 9 PM this evening to 9 AM CST Monday
for LMZ643>646.
&&
Update...Boxell
Tonight/Monday and Aviation/Marine...Boxell
Monday Night through Sunday...99Hazardous weather outlook, Dec 16, 2:32 PM CST, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 232 PM CST Sun Dec 16 2018 WIZ046-047-051-052-056>060-062>072-172045- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 232 PM CST Sun Dec 16 2018 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-172045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 232 PM CST Sun Dec 16 2018 Sheboygan to Port Washington WI-Port Washington to North Point Light WI-North Point Light to Wind Point WI-Wind Point WI to Winthrop Harbor IL- This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect tonight into Monday morning for brisk northwest winds. .DAYS TWO THROUGH SEVEN...Monday through Sunday A Small Craft Advisory is in effect until 9 AM Monday for brisk northwest winds. A Small Craft Advisory may be needed Thursday night and Friday for brisk north winds and high waves. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-172045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 232 PM CST Sun Dec 16 2018 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Sunday Gale force northerly winds are possible Thursday night into Friday, especially across the south half. Large waves are likely. Collar www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 17, 2:59 PM CST | Gale Watch | MKX | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.